# SDR CA001004006

- Difficulty date: August 14, 2000
- Submitted: January 22, 2001
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Aircraft time: 2,776 hours
- Engine: Pwa CA3
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: 331107
- Condition: Broken
- Location: Nr 3 Cylinder
- Part time: 680 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

(CAN) DURING SCOOP OPERATION, RT ENGINE BEGIN BACKFIRING. THE PILOT IN COMMAND DECIDED TO ABORT THE OPERATION AND TOOK OFF. ONCE THE AIRCRAFT WAS IN CRUISE, THEY PERFORMED A PERFORMANCE TEST ON THE RT ENGINE AND AS THOSE TESTS SHOWED THAT ENGINE COULD NOT MEET ITS SPECIFICATIONS AND PERFORMANCE, HE SHUT DOWN IT AND LAND AT THE CLOSEST AIRPORT.  BOTH INTAKE AND EXHAUST VALVES OF REAR NR 3 CYLINDER  WERE DAMAGED. EXHAUST VALVE WAS LOST WHILE THE INTAKE VALVE WAS BENT. HE ALSO FOUND THE UPPER BEARING OF THE MAGNETO ALMOST DESTROYED.
